Alert archive / Mississippi / Red Flag Warnings in 2010
Red Flag Warning 4, NWS New Orleans, LA
NWS New Orleans, LA issued this red flag warning at Oct 5, 2010, 4:53 AM CDT for 8 counties in Mississippi. It took effect at Oct 5, 2010, 7:00 AM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 5, 2010, 4:53 AM CDT (09:53 UTC)
- In effect from
- Oct 5, 2010, 7:00 AM CDT
- Expired
- Oct 5, 2010, 7:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS New Orleans, LA
Counties Amite County, MS, Hancock County, MS, Harrison County, MS, Jackson County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 9.9 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2558 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -63 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
983 WWUS84 KLIX 050953 RFWLIX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 453 AM CDT TUE OCT 5 2010 ...A RED FLAG WARNING IS IN EFFECT TODAY FOR SOUTH MISSISSIPPI TODAY... ...A FIRE WEATHER WATCH IS IN EFFECT TODAY FOR EAST CENTRAL AND SOUTHEAST LOUISIANA... .A VERY DRY AIRMASS WILL REMAIN OVER THE REGION TODAY. NORTH WINDS OF 10 TO 15 MPH WITH HIGHER GUSTS WILL PREVAIL FROM MID MORNING THROUGH THE AFTERNOON HOURS. MSZ068>071-077-080>082-052200- /O.UPG.KLIX.FW.A.0004.101005T1500Z-101006T0000Z/ /O.NEW.KLIX.FW.W.0004.101005T1200Z-101006T0000Z/ WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-HANCOCK-HARRISON- JACKSON- 453 AM CDT TUE OCT 5 2010 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. RELATIVE HUMIDITY VALUES WILL FALL TO NEAR 20 PERCENT THIS AFTERNOON. NORTH WINDS OF 10 TO 15 MPH WITH OCCASIONAL GUSTS TO NEAR 20 MPH ARE FORECAST. THIS WILL CREATE CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH AND SPREAD. RAINFALL IS NOT EXPECTED FOR AT LEAST THE NEXT WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF MODERATE WINDS...LOW RELATIVE HUMIDITY...AND DRY CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ LAZ034>040-046>050-056>070-052200- /O.EXT.KLIX.FW.A.0004.101005T1200Z-101006T0000Z/ POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD- 453 AM CDT TUE OCT 5 2010 ...FIRE WEATHER WATCH NOW IN EFFECT THROUGH THIS EVENING... THE FIRE WEATHER WATCH IS NOW IN EFFECT THROUGH THIS EVENING. RELATIVE HUMIDITY VALUES WILL FALL INTO THE 20 TO 25 PERCENT RANGE ACROSS MOST OF THE AREA THIS AFTERNOON. NORTH WINDS OF 10 TO 15 MPH WITH OCCASIONAL GUSTS TO NEAR 20 MPH ARE FORECAST. THIS WILL CREATE CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH AND SPREAD. RAINFALL IS NOT EXPECTED FOR AT LEAST THE NEXT WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. OUTDOOR BURNING IS BANNED UNTIL FURTHER NOTICE ACROSS ALL OF LOUISIANA. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this red flag warning went out at Oct 5, 3:20 AM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Oct 5, 3:20 AM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
320 AM CDT TUE OCT 5 2010
.SHORT TERM...
ANOTHER NICE DAY IN STORE FOR THE AREA. THE DEEP UPPER TROUGH THAT
HAS ENCOMPASSED THE EASTERN HALF OF THE COUNTRY WILL BEGIN A SLOW
WITHDRAWAL FROM THE EAST COAST. IT WILL BE REPLACED BY A SHORT
LIVED UPPER RIDGE. IT WILL BE DURING THIS TIME FRAME...THE
WEEKEND...THAT WE SHOULD SEE SOME WARM TEMPS. AN UPPER LOW SHOULD
DROP OUT OF THE ROCKIES AND KEEP THINGS UNSETTLED STARTING TUE OF
NEXT WEEK. THEN ANOTHER UPPER TROUGH SHOULD DROP OUT OF CANADA AND
RESUME THE NICE WX BY THE END OF NEXT WEEK ONCE IT SENDS A COLD
FRONT THOUGH.
&&
.AVIATION...
CLEAR SKIES WITH EXCELLENT VISIBILITIES WILL CONTINUE THE NEXT
COUPLE DAYS. OCCASIONAL NORTHERLY WIND GUSTS OF 15 TO 20 KNOTS WILL
BE TODAY...ESPECIALLY AT KNEW...KMSY AND KGPT. 11
&&
.MARINE...
COOL DRY AIR PUSHING OFFSHORE HAS MAINTAINED MODERATE TO STRONG
NORTH WINDS OVERNIGHT ACROSS THE COASTAL WATERS. A SMALL CRAFT
ADVISORY WILL REMAIN IN EFFECT UNTIL 10 AM TODAY FOR THE GULF
COASTAL WATERS EAST OF THE MISSISSIPPI. SMALL CRAFT SHOULD EXERCISE
CAUTION TODAY FOR THE GULF COASTAL WATERS WEST OF THE MISSISSIPPI
RIVER...AND FOR LOCATIONS EAST OF THE RIVER TODAY UNTIL 10 AM.
ALSO...SMALL CRAFT SHOULD EXERCISE CAUTION ON LAKES PONTCHARTRAIN
AND MAUREPAS UNTIL 10 AM TODAY.
THE MODERATELY STRONG PRESSURE GRADIENT AND THE COOL DRY AIRMASS
WILL GRADUALLY WEAKEN OVER THE NEXT FEW DAYS. SMALL CRAFT SHOULD
EXERCISE CAUTION HEADLINES WILL LIKELY BE NEEDED AGAIN TONIGHT AND
INTO WEDNESDAY BEFORE WINDS DIMINISH FURTHER FOR THE END OF THE
WEEK. 11
&&
FIRE WEATHER...
A VERY DRY AIR MASS WILL CONTINUE TO BE REINFORCED BY NORTHERLY
WINDS THROUGH THE WEEK. AFTERNOON RELATIVE HUMIDITY WILL FALL NEAR
20 PERCENT ACROSS MUCH OF THE AREA TUESDAY AND WEDNESDAY. WITH
LITTLE TO NO RAINFALL OVER THE PAST FEW WEEKS AND NO PRECIPITATION
FORECAST THROUGH THE PERIOD...FUELS WILL ALSO CONTINUE TO DRY. THE
KEETCH-BYRAM DROUGHT INDEX HAS ALREADY RISEN ABOVE 600 ACROSS A
LARGE PORTION OF THE LOCAL FORECAST AREA. THE COMBINATION OF LOW
RELATIVE HUMIDITY...MODERATE WINDS AND DRY FUELS WILL CONTINUE TO
LEAD TO DANGEROUS BURNING CONDITIONS. A FIRE WEATHER WATCH IS IN
EFFECT FOR ALL OF SOUTHEAST AND EAST CENTRAL LOUISIANA TODAY. A RED
FLAG WARNING WILL BE IN EFFECT FOR SOUTH MISSISSIPPI FROM 7 AM TO 7
PM TODAY.
ADDITIONALLY...DUE TO THESE DANGEROUS BURNING CONDITIONS...THE
LOUISIANA DEPARTMENT OF AGRICULTURE AND FORESTRY /LDAF/ HAS ISSUED A
STATE-WIDE OUTDOOR BURN BAN WHICH WILL BE IN EFFECT UNTIL FURTHER
NOTICE. FOR MORE INFORMATION...PLEASE REFER TO THE LDAF WEBSITE AT
WWW.LDAF.STATE.LA.US
THE MISSISSIPPI FORESTRY COMMISSION HAS ALSO ISSUED A BURN BAN FOR
AMITE AND HARRISON COUNTIES IN SOUTH MISSISSIPPI. 11
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 76 43 80 47 / 0 0 0 0
BTR 78 47 82 50 / 0 0 0 0
ASD 75 45 80 48 / 0 0 0 0
MSY 75 58 79 60 / 0 0 0 0
GPT 76 49 80 50 / 0 0 0 0
PQL 76 45 82 47 / 0 0 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FIRE WEATHER WATCH FROM 7 AM TUESDAY TO 7 PM TUESDAY FOR THE
FOLLOWING ZONES: ASCENSION...ASSUMPTION...EAST BATON
ROUGE...EAST FELICIANA...IBERVILLE...LIVINGSTON...LOWER
JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
BERNARD...LOWER TERREBONNE...ORLEANS...POINTE COUPEE...ST.
CHARLES...ST. HELENA...ST. JAMES...ST. JOHN THE
BAPTIST...ST. TAMMANY...TANGIPAHOA...UPPER
JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST.
BERNARD...UPPER TERREBONNE...WASHINGTON...WEST BATON
ROUGE...AND WEST FELICIANA.
GM...SMALL CRAFT ADVISORY UNTIL 10 AM TUESDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM...LAKE BORGNE...AND
MISSISSIPPI SOUND.
MS...RED FLAG WARNING FROM 7 AM TUESDAY TO 7 PM TUESDAY FOR THE
FOLLOWING ZONES:
AMITE...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...WALTHALL...AND WILKINSON.
&&Hazardous weather outlook, Oct 5, 3:48 AM CDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 348 AM CDT TUE OCT 5 2010 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040- 046>050-056>070-MSZ068>071-077-080>082-060900- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 348 AM CDT TUE OCT 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT FIRE WEATHER... DANGEROUS BURNING CONDITIONS WILL CONTINUE ACROSS THE REGION WITH LOW RELATIVE HUMIDITY...MODERATE WINDS AND DRY FUELS. A RED FLAG WARNING IS IN EFFECT FOR SOUTHERN AND COASTAL MISSISSIPPI THROUGH 7 PM CDT THIS EVENING. A FIRE WEATHER WATCH IS IN EFFECT FOR THE REMAINDER OF THE AREA. ADDITIONALLY...THE LOUISIANA DEPARTMENT OF AGRICULTURE AND FORESTRY HAS ISSUED A STATE WIDE BURN BAN IN EFFECT UNTIL FURTHER NOTICE. MARINE... MODERATE WINDS WILL KEEP MARINE CONDITIONS AT CAUTION STATUS TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Mississippi, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.